Alert archive / California / Wind Advisories in 2013
Wind Advisory 40, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 15, 2013, 2:16 PM PDT. It took effect at May 16, 2013, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2013, 2:16 PM PDT (21:16 UTC)
- In effect from
- May 16, 2013, 2:00 PM PDT
- Expired
- May 17, 2013, 2:48 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
791 WWUS76 KLOX 152116 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 216 PM PDT WED MAY 15 2013 ...GUSTY WEST WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THURSDAY... .A STRONG ONSHORE FLOW WILL GENERATE GUSTY WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THURSDAY AFTERNOON AND EVENING. SUSTAINED WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO AROUND 50 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE FOOTHILLS. CAZ059-160515- /O.NEW.KLOX.WI.Y.0040.130516T2100Z-130517T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 216 PM PDT WED MAY 15 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. THE STRONGEST GUSTS ARE LIKELY IN THE FOOTHILLS. * TIMING...THE WINDS WILL INCREASE DURING THE DAY ON THURSDAY PEAKING IN STRENGTH LATE THURSDAY AFTERNOON BEFORE DIMINISHING THURSDAY EVENING. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS...INCLUDING THE 14 AND 138. ALSO...AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE WHICH WOULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAT/SMITH
6 follow-up statements
461 WWUS76 KLOX 160456 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 956 PM PDT WED MAY 15 2013 ...GUSTY WEST WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THURSDAY... .A STRONG ONSHORE FLOW WILL GENERATE GUSTY WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THURSDAY AFTERNOON AND EVENING. SUSTAINED WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO AROUND 50 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE FOOTHILLS. CAZ059-161300- /O.CON.KLOX.WI.Y.0040.130516T2100Z-130517T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 956 PM PDT WED MAY 15 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY... * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. THE STRONGEST GUSTS ARE LIKELY IN THE FOOTHILLS. * TIMING...THE WINDS WILL INCREASE DURING THE DAY ON THURSDAY PEAKING IN STRENGTH LATE THURSDAY AFTERNOON BEFORE DIMINISHING LATE THURSDAY EVENING. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS... INCLUDING THE 14 AND 138. ALSO...AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE WHICH WOULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAT/GOMBERG
844 WWUS76 KLOX 161243 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 543 AM PDT THU MAY 16 2013 ...GUSTY WEST WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THURSDAY... .A STRONG ONSHORE FLOW WILL GENERATE GUSTY WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. SUSTAINED WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO AROUND 45 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE FOOTHILLS. CAZ059-162045- /O.CON.KLOX.WI.Y.0040.130516T2100Z-130517T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 543 AM PDT THU MAY 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. THE STRONGEST GUSTS ARE LIKELY IN THE FOOTHILLS. * TIMING...THE WINDS WILL INCREASE LATE THIS MORNING PEAKING IN STRENGTH LATE IN THE AFTERNOON BEFORE DIMINISHING LATE THIS EVENING. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS... INCLUDING THE 14 AND 138. ALSO...AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE WHICH WOULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
324 WWUS76 KLOX 162038 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 138 PM PDT THU MAY 16 2013 ...GUSTY WEST WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THROUGH THIS EVENING... .A STRONG ONSHORE FLOW WILL GENERATE GUSTY WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. SUSTAINED WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO AROUND 45 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE FOOTHILLS. CAZ059-170600- /O.CON.KLOX.WI.Y.0040.130516T2100Z-130517T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 138 PM PDT THU MAY 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED. THE STRONGEST GUSTS ARE LIKELY IN THE FOOTHILLS. * TIMING...THE WINDS WILL PEAK IN STRENGTH LATE THIS AFTERNOON BEFORE DIMINISHING LATE THIS EVENING. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS... INCLUDING HIGHWAYS 14 AND 138. ALSO...AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE WHICH WOULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
575 WWUS76 KLOX 170331 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 831 PM PDT THU MAY 16 2013 ...GUSTY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THROUGH THIS EVENING AND ACROSS SOUTHERN SANTA BARBARA COUNTY THROUGH LATE TONIGHT... .STRONG ONSHORE FLOW WILL CONTINUE TO GENERATE GUSTY WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THROUGH LATE THIS EVENING. SUSTAINED WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED ALONG WITH GUSTS TO AROUND 45 MPH. THE STRONGEST GUSTS WILL LIKELY OCCUR IN THE FOOTHILLS. INCREASING NORTH TO SOUTH PRESSURE GRADIENTS ACROSS SANTA BARBARA COUNTY HAVE CAUSED GUSTY NORTHWEST WINDS TO DEVELOP THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH SHOULD CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING. CAZ052-171000- /O.EXB.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 831 PM PDT THU MAY 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS AND TIMING...AREAS OF NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS IN THE SANTA YNEZ RANGE. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ON HIGHWAY 101 THROUGH GAVIOTA PASS AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-171000- /O.EXB.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 831 PM PDT THU MAY 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS AND TIMING...AREAS OF NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 4O MPH CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ON HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS AND ON HIGHWAY 154 BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR COASTAL AREAS MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-170600- /O.CON.KLOX.WI.Y.0040.000000T0000Z-130517T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 831 PM PDT THU MAY 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS AND TIMING...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE EVENING. THE STRONGEST GUSTS ARE LIKELY IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG LOCAL ROADWAYS... INCLUDING HIGHWAYS 14 AND 138. ALSO...AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE WHICH WOULD RESULT IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRUNO/SIRARD
831 WWUS76 KLOX 170558 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1058 PM PDT THU MAY 16 2013 ...GUSTY WINDS EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY THROUGH LATE TONIGHT... .INCREASING NORTH TO SOUTH PRESSURE GRADIENTS ACROSS SANTA BARBARA COUNTY HAVE CAUSED GUSTY NORTHWEST WINDS TO DEVELOP THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH SHOULD CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING. CAZ059-170700- /O.EXP.KLOX.WI.Y.0040.000000T0000Z-130517T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1058 PM PDT THU MAY 16 2013 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... LOCAL WIND GUSTS TO 40 MPH WILL CONTINUE UNTIL 200 AM PDT. $$ CAZ052-171000- /O.CON.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1058 PM PDT THU MAY 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND TIMING...AREAS OF NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS IN THE SANTA YNEZ RANGE. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ON HIGHWAY 101 THROUGH GAVIOTA PASS AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-171000- /O.CON.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 1058 PM PDT THU MAY 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND TIMING...AREAS OF NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 4O MPH CAN BE EXPECTED THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ON HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS AND ON HIGHWAY 154 BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR COASTAL AREAS MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
124 WWUS76 KLOX 170948 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 AM PDT FRI MAY 17 2013 CAZ039-052-171100- /O.CAN.KLOX.WI.Y.0040.000000T0000Z-130517T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 248 AM PDT FRI MAY 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE SUBSIDED AND WILL REMAIN BELOW ADVISORY CRITERIA THROUGH THE DAY. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 15, 2:00 PM PDT, 16 minutes earlier.
Area forecast discussion, May 15, 2:00 PM PDT, 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT WED MAY 15 2013 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE WEST COAST THURSDAY AND FRIDAY BRINGING COOLER TEMPERATURES...BREEZY CONDITIONS AND MORE WIDESPREAD CLOUD COVER TO THE AREA. ALSO...THERE IS THE POSSIBILITY OF SOME PATCHY DRIZZLE THURSDAY NIGHT AND FRIDAY MORNING. FOR SATURDAY THROUGH MONDAY...HIGH PRESSURE WILL BUILD OVER THE AREA. THIS WILL BRING WARMER TEMPERATURES TO THE AREA...WITH MONDAY LIKELY THE WARMEST DAY. COOLER CONDITIONS ARE EXPECTED BY THE MIDDLE OF NEXT WEEK AS LOW PRESSURE DEVELOPS OVER THE PACIFIC NORTHWEST. && .SHORT TERM (TODAY-SAT)...OVERALL...12Z MODELS IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...TROUGH MOVES ACROSS THE WEST COAST THURSDAY/FRIDAY THEN EAST OF THE AREA ON SATURDAY. NEAR THE SURFACE...MODERATE ONSHORE FLOW WILL CONTINUE WITH SOME NORTHWESTERLY FLOW EACH EVENING IN THE NORTHWEST WIND PRONE SPOTS (SANTA YNEZ RANGE...I-5 CORRIDOR...ETC.). FORECAST-WISE...NOT MUCH CHANGE TO PREVIOUS THINKING. WITH THE CONTINUED ONSHORE AND APPROACHING UPPER TROUGH...EXPECT THE MARINE LAYER STRATUS TO BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH FRIDAY...ACTUALLY REACHING THE COASTAL SLOPES BY FRIDAY MORNING. WITH A WEAK FRONTAL SYSTEM WASHING OUT ACROSS THE AREA THURSDAY NIGHT/FRIDAY MORNING...WOULD NOT BE SURPRISED TO SEE SOME DRIZZLE JUST ABOUT ANYWHERE FROM THE COASTAL SLOPES WESTWARD. ALSO...MODELS INDICATE THE POSSIBILITY OF SOME NORTH SLOPES SHOWERS THURSDAY NIGHT/FRIDAY MORNING...SO WILL BUMP UP POPS TO SLIGHT CHANCE FOR THESE NORTH SLOPE AREAS. ANY PRECIP THAT DOES FALL SHOULD NOT BE MORE THAN A TRACE...OR MAYBE A COUPLE OF HUNDREDTHS. BY FRIDAY NIGHT AND SATURDAY...TROUGH WILL BE TO THE EAST AND MARINE LAYER STRATUS SHOULD BE A BIT LESS WIDESPREAD. AS FOR WINDS...THE CONTINUED ONSHORE GRADIENTS WILL GENERATE SOME GUSTY WESTERLY WINDS EACH AFTERNOON/EVENING ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. IN FACT...BASED ON MOS NUMBERS...EXPECT WINDS TO REACH ADVISORY LEVELS THURSDAY AFTERNOON ACROSS THE ANTELOPE VALLEY. SO...WILL ISSUE A WIND ADVISORY FOR THURSDAY AFTERNOON AND EVENING FOR THE ANTELOPE VALLEY. FOR THE PREVIOUSLY MENTIONED NORTHWESTERLY WINDS...WOULD NOT BE SURPRISED TO SEE ADVISORY-LEVEL GUSTS THE NEXT COUPLE OF EVENINGS...BUT DO NOT ANTICIPATE THE GUSTS TO BE WIDESPREAD ENOUGH TO RESULT IN ADVISORIES. AS FOR TEMPS...EXPECT A NOTICEABLE COOLING TREND ON THURSDAY AND FRIDAY...THEN SOME RECOVERY ON SATURDAY. .LONG TERM (SUN-WED)...OVERALL...12Z MODELS CONTINUE TO BE IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...RIDGE WILL CONTINUE TO BUILD IN THE FROM THE WEST SUNDAY/MONDAY...PEAKING IN STRENGTH ON MONDAY...THEN THE RIDGE BREAKS DOWN TUESDAY/WEDNESDAY AS A LOW BEGINS TO DEVELOP OVER THE PACIFIC NORTHWEST. NEAR THE SURFACE ONSHORE FLOW DECREASES SUNDAY AND MONDAY...AND ACTUALLY GOES WEAKLY OFFSHORE MONDAY MORNING...THEN THE ONSHORE FLOW INCREASES AGAIN TUESDAY/WEDNESDAY. FORECAST-WISE...SUNDAY AND MONDAY WILL BE NOTED FOR A NICE WARMING TREND AND DECREASING MARINE LAYER STRATUS. AT THIS POINT...MONDAY LOOKS TO BE THE WARMEST DAY WITH AREAS AWAY FROM THE COAST EASILY CLIMBING INTO THE 90S. IN FACT...DEPENDING ON HOW THE GRADIENTS DEVELOP...COULD EVEN BE A BIT WARMER (LOW 100S IN SOME SPOTS) IF SURFACE FLOW BECOMES A BIT MORE OFFSHORE. THIS WILL HAVE TO BE WATCHED CLOSELY THE NEXT FEW DAYS. FOR TUESDAY/WEDNESDAY...AS UPPER RIDGE BREAKS DOWN AND ONSHORE FLOW INCREASES...EXPECT COOLER CONDITIONS AND A MORE ROBUST MARINE LAYER STRATUS PATTERN. && .AVIATION...15/18Z OVERALL CONFIDENCE IN THE 18Z TAF PACKAGE IS LOW TO MODERATE. THERE IS A 20% CHANCE THAT LOW CLOUDS WILL LINGER ALONG THE COAST THROUGH 21Z THIS AFTERNOON. THE AREAL COVERAGE OF THE MARINE LAYER IS EXPECTED TO INCREASE SLIGHTLY TONIGHT COMPARED TO LAST NIGHT...ESPECIALLY FOR VENTURA AND LOS ANGELES COUNTIES. LOWER CONFIDENCE FOR SITES NORTH OF POINT CONCEPTION...AND THERE IS A 30% CHANCE COASTAL SITES WILL REMAIN CLEAR TONIGHT. THERE IS A 20% CHANCE OF LOW CLOUDS AND FOG AFFECTING KPRB LATE TONIGHT. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH EARLY THIS EVENING AND MVFR CONDITIONS DEVELOPING AGAIN TONIGHT AND TOMORROW MORNING. LOW TO MODERATE CONFIDENCE IN THE EXACT TIMING OF THE DEVELOPMENT OF MVFR CONDITIONS. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS EVENING AND MODERATE TO HIGH CONFIDENCE IN MVFR CONDITIONS DEVELOPING AGAIN EARLY TOMORROW MORNING. LOW TO MODERATE CONFIDENCE IN THE EXACT TIMING OF THE DEVELOPMENT MVFR CONDITIONS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...RAT AVIATION...SS SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 15, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED MAY 15 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GALE FORCE WINDS WILL AFFECT MARINERS ON THE OUTER WATERS THIS AFTERNOON AND OVERNIGHT. AN ELEVATED RIP CURRENT RISK WILL BRING HAZARDS TO BEACHGOERS IN THE SURF ZONE. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY GALE FORCE WINDS WILL AFFECT MARINERS ON THE OUTER WATERS THURSDAY AND THURSDAY NIGHT. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:21 PM PDT | Wind Advisory | LOX | 9 hr | |
| May 14, 8:48 PM PDT | Gale Warning | LOX | 54 hr | |
| May 15, 8:23 AM PDT | Small Craft Advisory | LOX | 5 days |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.